Alert archive / Nebraska / High Wind Warnings in 2010
High Wind Warning 5, NWS North Platte, NE
NWS North Platte, NE issued this high wind warning at Oct 25, 2010, 3:13 PM CDT for 7 counties in Nebraska. It took effect at Oct 26, 2010, 8:00 AM CDT. It was in force for 9 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 25, 2010, 3:13 PM CDT (20:13 UTC)
- In effect from
- Oct 26, 2010, 8:00 AM CDT
- Expired
- Oct 26, 2010, 4:45 PM CDT
- In force
- 9 hr
- Issued by
- NWS North Platte, NE
Counties Boyd County, NE, Brown County, NE, Cherry County, NE, Holt County, NE, Keya Paha County, NE, Rock County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 84 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 26, 12:43 PM CDT | NON-TSTM WND GST 54 | Valentine, NE | |
| Oct 26, 3:50 PM CDT | HIGH SUST WINDS 44 | Oneill, NE | |
| Oct 26, 3:50 PM CDT | NON-TSTM WND GST 55 | Oneill, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2584 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
727 WWUS73 KLBF 252013 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 313 PM CDT MON OCT 25 2010 ...VERY STRONG WINDS WILL DEVELOP ON THE BACK SIDE OF EXITING LOW PRESSURE TUESDAY AND WEDNESDAY... .INTENSE LOW PRESSURE WILL LIFT SLOWLY NORTH ACROSS MINNESOTA INTO THE UPPER GREAT LAKES ON TUESDAY AND INTO WEDNESDAY. STRONG NORTHWESTERLY WINDS ON THE BACK SIDE OF THIS EXITING FEATURE WILL DEVELOP TUESDAY AND WEDNESDAY WITH THE POTENTIAL IN SOME AREAS...FOR WIND GUSTS UP TO 60 MPH. WINDS WILL DIMINISH SOMEWHAT TUESDAY NIGHT...BUT REMAIN STRONG WITH GUSTS UP TO 40 MPH EXPECTED DURING THE NIGHTTIME HOURS. WINDS WILL GRADUALLY DIMINISH ON WEDNESDAY NIGHT AS THE LOW MOVES INTO SOUTHERN CANADA. NEZ004>010-094-260000- /O.NEW.KLBF.HW.W.0005.101026T1300Z-101027T0100Z/ /O.NEW.KLBF.HW.A.0003.101027T1300Z-101028T0100Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...CODY... MERRIMAN...KILGORE 313 PM CDT MON OCT 25 2010 /213 PM MDT MON OCT 25 2010/ ...HIGH WIND WARNING IN EFFECT FROM 8 AM CDT /7 AM MDT/ TO 8 PM CDT /7 PM MDT/ TUESDAY... ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM CDT /7 AM MDT/ TO 8 PM CDT /7 PM MDT/ TUESDAY. A HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND WATCH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. GUSTY WEST TO NORTHWESTERLY WINDS OF 30 TO 40 MPH...WITH GUSTS TO 60 MPH ARE LIKELY TUESDAY AND PROBABLE ON WEDNESDAY. WINDS WILL BE STRONGEST DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. * TIMING: WINDS WILL BE STRONGEST DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. * WINDS: WEST TO NORTHWESTERLY WINDS OF 30 TO 40 MPH...WITH GUSTS UP TO 60 MPH ARE LIKELY TUESDAY AND PROBABLE ON WEDNESDAY. * IMPACTS: WINDS OF THIS MAGNITUDE CAN MAKE DRIVING DANGEROUS...PARTICULARLY TO LIGHT WEIGHT OR HIGH PROFILE VEHICLES. DRIVERS OF THESE TYPES OF VEHICLES SHOULD EXERCISE EXTREME CAUTION AND BE PREPARED FOR STRONG CROSSWINDS...ESPECIALLY ON NORTH TO SOUTH ROUTES. LIGHTWEIGHT OR BULKY OUTDOOR ITEMS SHOULD BE SECURED TO PREVENT DAMAGE TO PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ NEZ022>029-035>038-056>059-069>071-260000- /O.NEW.KLBF.WI.Y.0024.101026T1300Z-101027T0100Z/ /O.CON.KLBF.WI.Y.0023.000000T0000Z-101026T0000Z/ GARDEN-GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR- MCPHERSON-LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES- FRONTIER- INCLUDING THE CITIES OF...OSHKOSH...HYANNIS...MULLEN...THEDFORD... DUNNING...TAYLOR...BURWELL...BARTLETT...ARTHUR...TRYON... STAPLETON...BROKEN BOW...CHAPPELL...BIG SPRINGS...OGALLALA... GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS 313 PM CDT MON OCT 25 2010 /213 PM MDT MON OCT 25 2010/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 8 AM CDT /7 AM MDT/ TO 8 PM CDT /7 PM MDT/ TUESDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM CDT /7 AM MDT/ TO 8 PM CDT /7 PM MDT/ TUESDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. STRONG NORTHWESTERLY WINDS OF 25 TO 40 MPH WITH GUSTS TO 50 MPH ARE LIKELY THIS AFTERNOON BEHIND AN EXITING COLD FRONT. WINDS WILL SUBSIDE SOME THIS EVENING BUT REMAIN BREEZY THROUGH THE OVERNIGHT HOURS. ANOTHER ROUND OF STRONG NORTHWESTERLY WINDS IS LIKELY ON TUESDAY. LOOK FOR NORTHWESTERLY WINDS OF 25 TO 35 MPH...WITH GUSTS UP TO 50 MPH TO DEVELOP ON TUESDAY. SOME GUSTS MAY APPROACH 55 MPH IN OPEN AREAS. GUSTY WINDS ARE EXPECTED ON WEDNESDAY AND THE POTENTIAL FOR ANOTHER WIND ADVISORY IS FAIRLY HIGH. PERSONS SHOULD MONITOR THE LATEST FORECASTS AND STATEMENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...WITH GUSTS OVER 45 MPH ARE LIKELY. DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION AND BE PREPARED FOR STRONG CROSS WINDS ESPECIALLY ON NORTH TO SOUTH ROUTES. && $$ CLB
3 follow-up statements
778 WWUS73 KLBF 252323 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 623 PM CDT MON OCT 25 2010 ...VERY STRONG WINDS WILL DEVELOP ON THE BACK SIDE OF EXITING LOW PRESSURE TUESDAY AND WEDNESDAY... .INTENSE LOW PRESSURE WILL LIFT SLOWLY NORTH ACROSS MINNESOTA INTO THE UPPER GREAT LAKES ON TUESDAY AND INTO WEDNESDAY. STRONG NORTHWESTERLY WINDS ON THE BACK SIDE OF THIS EXITING FEATURE WILL DEVELOP TUESDAY AND WEDNESDAY WITH THE POTENTIAL IN SOME AREAS FOR WIND GUSTS UP TO 60 MPH. WINDS WILL DIMINISH SOMEWHAT TUESDAY NIGHT...BUT REMAIN STRONG WITH GUSTS UP TO 40 MPH EXPECTED DURING THE NIGHTTIME HOURS. WINDS WILL GRADUALLY DIMINISH ON WEDNESDAY NIGHT AS THE LOW MOVES INTO SOUTHERN CANADA. NEZ022>029-035>038-056>059-069>071-260730- /O.CAN.KLBF.WI.Y.0023.000000T0000Z-101026T0000Z/ /O.CON.KLBF.WI.Y.0024.101026T1300Z-101027T0100Z/ GARDEN-GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR- MCPHERSON-LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES- FRONTIER- INCLUDING THE CITIES OF...OSHKOSH...HYANNIS...MULLEN...THEDFORD... DUNNING...TAYLOR...BURWELL...BARTLETT...ARTHUR...TRYON... STAPLETON...BROKEN BOW...CHAPPELL...BIG SPRINGS...OGALLALA... GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS 623 PM CDT MON OCT 25 2010 /523 PM MDT MON OCT 25 2010/ ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM CDT /7 AM MDT/ TO 8 PM CDT /7 PM MDT/ TUESDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WIND ADVISORY THAT WAS IN EFFECT THIS AFTERNOON. A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM CDT /7 AM MDT/ TO 8 PM CDT /7 PM MDT/ TUESDAY. * NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED TUESDAY. SOME GUSTS MAY APPROACH 55 MPH IN OPEN AREAS. * DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION AND BE PREPARED FOR STRONG CROSS WINDS ESPECIALLY ON NORTH TO SOUTH ROUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...WITH GUSTS OVER 45 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ004>010-094-260730- /O.CON.KLBF.HW.W.0005.101026T1300Z-101027T0100Z/ /O.CON.KLBF.HW.A.0003.101027T1300Z-101028T0100Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...CODY... MERRIMAN...KILGORE 623 PM CDT MON OCT 25 2010 /523 PM MDT MON OCT 25 2010/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM CDT /7 AM MDT/ TO 8 PM CDT /7 PM MDT/ TUESDAY... ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... A HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM CDT /7 AM MDT/ TO 8 PM CDT /7 PM MDT/ TUESDAY. A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. GUSTY WEST TO NORTHWESTERLY WINDS OF 30 TO 40 MPH...WITH GUSTS TO 60 MPH ARE LIKELY TUESDAY AND PROBABLE ON WEDNESDAY. WINDS WILL BE STRONGEST DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. * WEST TO NORTHWESTERLY WINDS OF 30 TO 40 MPH...WITH GUSTS UP TO 60 MPH ARE LIKELY TUESDAY...AND PROBABLE AGAIN ON WEDNESDAY. * WINDS OF THIS MAGNITUDE CAN MAKE DRIVING DANGEROUS...ESPECIALLY FOR LIGHT WEIGHT OR HIGH PROFILE VEHICLES. DRIVERS OF THESE TYPES OF VEHICLES SHOULD EXERCISE EXTREME CAUTION AND BE PREPARED FOR STRONG CROSSWINDS...ESPECIALLY ON NORTH TO SOUTH ROUTES. LIGHTWEIGHT OR BULKY OUTDOOR ITEMS SHOULD BE SECURED TO PREVENT DAMAGE TO PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CJS
286 WWUS73 KLBF 260832 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 332 AM CDT TUE OCT 26 2010 ...VERY STRONG NORTHWEST WINDS WILL OCCUR ON THE BACK SIDE OF EXITING LOW PRESSURE TODAY AND WEDNESDAY... .INTENSE LOW PRESSURE WILL LIFT SLOWLY NORTH ACROSS MINNESOTA TODAY AND INTO THE NORTHERN GREAT LAKES WEDNESDAY. STRONG NORTHWESTERLY WINDS ON THE BACK SIDE OF THIS EXITING FEATURE WILL OCCUR BOTH TODAY AND WEDNESDAY WITH THE POTENTIAL IN SOME AREAS FOR WIND GUSTS TO AROUND 60 MPH. WINDS WILL DIMINISH SOMEWHAT TONIGHT...BUT REMAIN STRONG WITH GUSTS UP TO 40 MPH EXPECTED DURING THE NIGHTTIME HOURS. WINDS WILL GRADUALLY DIMINISH ON WEDNESDAY NIGHT AS THE LOW MOVES AWAY FROM THE GREAT LAKES REGION. NEZ004>010-094-262100- /O.CON.KLBF.HW.W.0005.101026T1300Z-101027T0100Z/ /O.CON.KLBF.HW.A.0003.101027T1300Z-101028T0100Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...CODY... MERRIMAN...KILGORE 332 AM CDT TUE OCT 26 2010 /232 AM MDT TUE OCT 26 2010/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM CDT /7 AM MDT/ THIS MORNING TO 8 PM CDT /7 PM MDT/ THIS EVENING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... A HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM CDT /7 AM MDT/ THIS MORNING TO 8 PM CDT /7 PM MDT/ THIS EVENING. A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. GUSTY WEST TO NORTHWESTERLY WINDS OF 30 TO 45 MPH...WITH GUSTS TO AROUND 60 MPH ARE EXPECTED TODAY AND PROBABLE ON WEDNESDAY. WINDS WILL BE STRONGEST DURING THE AFTERNOON HOURS. * WEST TO NORTHWESTERLY WINDS OF 30 TO 45 MPH...WITH GUSTS TO AROUND 60 MPH ARE EXPECTED TODAY...AND PROBABLE AGAIN ON WEDNESDAY. * WINDS OF THIS MAGNITUDE CAN MAKE DRIVING DANGEROUS... ESPECIALLY FOR LIGHT WEIGHT OR HIGH PROFILE VEHICLES. DRIVERS OF THESE TYPES OF VEHICLES SHOULD EXERCISE EXTREME CAUTION AND BE PREPARED FOR STRONG CROSSWINDS...ESPECIALLY ON NORTH TO SOUTH ROUTES. LIGHTWEIGHT OR BULKY OUTDOOR ITEMS SHOULD BE SECURED TO PREVENT DAMAGE TO PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ NEZ022>029-035>038-056>059-069>071-262100- /O.NEW.KLBF.WI.Y.0025.101027T1500Z-101028T0000Z/ /O.CON.KLBF.WI.Y.0024.101026T1300Z-101027T0100Z/ GARDEN-GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR- MCPHERSON-LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES- FRONTIER- INCLUDING THE CITIES OF...OSHKOSH...HYANNIS...MULLEN...THEDFORD... DUNNING...TAYLOR...BURWELL...BARTLETT...ARTHUR...TRYON... STAPLETON...BROKEN BOW...CHAPPELL...BIG SPRINGS...OGALLALA... GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS 332 AM CDT TUE OCT 26 2010 /232 AM MDT TUE OCT 26 2010/ ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM CDT /7 AM MDT/ THIS MORNING TO 8 PM CDT /7 PM MDT/ THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 7 PM CDT /6 PM MDT/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 7 PM CDT /6 PM MDT/ WEDNESDAY. A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM CDT /7 AM MDT/ THIS MORNING TO 8 PM CDT /7 PM MDT/ THIS EVENING. * NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH ARE EXPECTED TODAY...AND PROBABLE AGAIN ON WEDNESDAY. SOME GUSTS TODAY MAY APPROACH 55 MPH IN OPEN AREAS. * DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION AND BE PREPARED FOR STRONG CROSS WINDS ESPECIALLY ON NORTH TO SOUTH ROUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...WITH GUSTS OVER 45 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KAR
759 WWUS73 KLBF 262145 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 445 PM CDT TUE OCT 26 2010 ...VERY STRONG NORTHWEST WINDS WILL DEVELOP AGAIN ON WEDNESDAY... .A STRONG STORM SYSTEM OVER THE GREAT LAKES WILL CONTINUE TO AFFECT WESTERN NEBRASKA EARLY THIS EVENING AND AGAIN ON WEDNESDAY. A STRONG PRESSURE GRADIENT WILL CAUSE NORTHWEST WINDS OF 30 TO 40 MPH OVER WESTERN AND NORTH CENTRAL NEBRASKA AGAIN WEDNESDAY. GUSTS TO AROUND 60 MPH ARE POSSIBLE OVER NORTH CENTRAL NEBRASKA WHERE A HIGH WIND WATCH IS IN EFFECT. WINDS WILL DIMINISH TONIGHT. NEZ005>010-270545- /O.CAN.KLBF.HW.W.0005.000000T0000Z-101027T0100Z/ /O.NEW.KLBF.WI.Y.0026.101026T2145Z-101027T0100Z/ /O.EXT.KLBF.HW.A.0003.101027T1300Z-101028T0000Z/ EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER... AINSWORTH...BASSETT...ONEILL 445 PM CDT TUE OCT 26 2010 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...HIGH WIND WATCH NOW IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. THERE IS A HIGH WIND WATCH NOW IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. GUSTY WEST TO NORTHWESTERLY WINDS OF 25 TO 35 MPH...WITH GUSTS TO AROUND 40 MPH ARE EXPECTED THIS EVENING. ON WEDNESDAY STRONG NORTHWEST WINDS OF 30 TO 40 MPH ARE LIKELY WITH GUSTS TO AROUND 60 MPH POSSIBLE. * NORTHWESTERLY WINDS OF 25 TO 35 MPH...WITH GUSTS TO AROUND 40 MPH ARE EXPECTED EARLY THIS EVENING. * WINDS OF THIS MAGNITUDE CAN MAKE DRIVING HAZARDOUS FOR LIGHT WEIGHT OR HIGH PROFILE VEHICLES. DRIVERS OF THESE TYPES OF VEHICLES SHOULD EXERCISE EXTREME CAUTION AND BE PREPARED FOR STRONG CROSSWINDS...ESPECIALLY ON NORTH TO SOUTH ROUTES. LIGHTWEIGHT OR BULKY OUTDOOR ITEMS SHOULD BE SECURED TO PREVENT DAMAGE TO PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ NEZ004-094-270545- /O.CAN.KLBF.HW.W.0005.000000T0000Z-101027T0100Z/ /O.UPG.KLBF.HW.A.0003.101027T1300Z-101028T0100Z/ /O.EXB.KLBF.WI.Y.0025.101027T1600Z-101028T0000Z/ SHERIDAN-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...CODY...MERRIMAN... KILGORE 345 PM MDT TUE OCT 26 2010 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM MDT WEDNESDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 6 PM MDT WEDNESDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * NORTHWESTERLY WINDS OF 30 TO 40 MPH...WITH GUSTS TO AROUND 50 MPH ARE EXPECTED AGAIN ON WEDNESDAY. * WINDS OF THIS MAGNITUDE CAN MAKE DRIVING HAZARDOUS FOR LIGHT WEIGHT OR HIGH PROFILE VEHICLES. DRIVERS OF THESE TYPES OF VEHICLES SHOULD EXERCISE EXTREME CAUTION AND BE PREPARED FOR STRONG CROSSWINDS...ESPECIALLY ON NORTH TO SOUTH ROUTES. LIGHTWEIGHT OR BULKY OUTDOOR ITEMS SHOULD BE SECURED TO PREVENT DAMAGE TO PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...WITH GUSTS OVER 45 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ027>029-270545- /O.CAN.KLBF.WI.Y.0024.000000T0000Z-101027T0100Z/ /O.CAN.KLBF.WI.Y.0025.101027T1500Z-101028T0000Z/ /O.EXB.KLBF.HW.A.0003.101027T1300Z-101028T0000Z/ LOUP-GARFIELD-WHEELER- INCLUDING THE CITIES OF...TAYLOR...BURWELL...BARTLETT 445 PM CDT TUE OCT 26 2010 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... ...WIND ADVISORY IS CANCELLED... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. THE WIND ADVISORY HAS BEEN CANCELLED AND REPLACED WITH THE HIGH WIND WATCH. THE WIND ADVISORY HAS BEEN CANCELLED THIS EVENING. GUSTY WEST TO NORTHWESTERLY WINDS OF 30 TO 45 MPH...WITH GUSTS TO AROUND 60 MPH ARE EXPECTED ON WEDNESDAY. WINDS WILL BE STRONGEST DURING THE AFTERNOON HOURS. * WEST TO NORTHWESTERLY WINDS OF 30 TO 45 MPH...WITH GUSTS TO AROUND 60 MPH ARE EXPECTED AGAIN ON WEDNESDAY. * WINDS OF THIS MAGNITUDE CAN MAKE DRIVING DANGEROUS... ESPECIALLY FOR LIGHT WEIGHT OR HIGH PROFILE VEHICLES. DRIVERS OF THESE TYPES OF VEHICLES SHOULD EXERCISE EXTREME CAUTION AND BE PREPARED FOR STRONG CROSSWINDS...ESPECIALLY ON NORTH TO SOUTH ROUTES. LIGHTWEIGHT OR BULKY OUTDOOR ITEMS SHOULD BE SECURED TO PREVENT DAMAGE TO PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ NEZ022>026-035>038-056>059-069>071-270545- /O.CAN.KLBF.WI.Y.0024.000000T0000Z-101027T0100Z/ /O.EXT.KLBF.WI.Y.0025.101027T1600Z-101028T0000Z/ GARDEN-GRANT-HOOKER-THOMAS-BLAINE-ARTHUR-MCPHERSON-LOGAN-CUSTER- DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...OSHKOSH...HYANNIS...MULLEN...THEDFORD... DUNNING...ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL... BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL... HAYES CENTER...CURTIS...EUSTIS 445 PM CDT TUE OCT 26 2010 /345 PM MDT TUE OCT 26 2010/ ...WIND ADVISORY NOW IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 7 PM CDT /6 PM MDT/ WEDNESDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WIND ADVISORY. THE WIND ADVISORY IS NOW IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 7 PM CDT /6 PM MDT/ WEDNESDAY. ON WEDNESDAY STRONG NORTHWEST WINDS OF 30 TO 40 MPH ARE LIKELY WITH GUSTS TO AROUND 50 MPH POSSIBLE. * NORTHWESTERLY WINDS OF 30 TO 40 MPH...WITH GUSTS TO AROUND 50 MPH ARE EXPECTED WEDNESDAY. * WINDS OF THIS MAGNITUDE CAN MAKE DRIVING HAZARDOUS FOR LIGHT WEIGHT OR HIGH PROFILE VEHICLES. DRIVERS OF THESE TYPES OF VEHICLES SHOULD EXERCISE EXTREME CAUTION AND BE PREPARED FOR STRONG CROSSWINDS...ESPECIALLY ON NORTH TO SOUTH ROUTES. LIGHTWEIGHT OR BULKY OUTDOOR ITEMS SHOULD BE SECURED TO PREVENT DAMAGE TO PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...WITH GUSTS OVER 45 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this high wind warning went out at Oct 25, 2:50 PM CDT, 23 minutes earlier.
Area forecast discussion, Oct 25, 2:50 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 250 PM CDT MON OCT 25 2010 .SYNOPSIS... RAPID DEEPENING OF LOW PRESSURE TAKING SHAPE ACROSS THE CENTRAL AND NORTHERN ROCKIES ATTM. H5 ANALYSIS FROM THIS MORNING INDICATING A TROUGH OF LOW PRESSURE EXTENDING FROM SRN ALBERTA...INTO WRN UT/ERN NV THIS MORNING. HT FALLS IN EXCESS OF 150 GPM WERE NOTED AT SLC AND RIW THIS MORNING AND A 90KT MID LEVEL JET EXTENDED FROM SRN UT...WWD INTO NRN CALIFORNIA. AT THE SURFACE...1 PM CDT ANALYSIS INDICATED A FRONTAL BOUNDARY EXTENDING FROM WEST OF KONL...TO KBBW...TO KHLC. TWO CLOSED AREAS OF LOW PRESSURE EXISTED...THE FIRST OVR N CENTRAL SD AND THE SECOND OVER N CENTRAL KS. WINDS BEHIND THE FRONT HAVE INCREASED SIGNIFICANTLY BEHIND THE FRONT THIS AFTERNOON AND A WIND ADVISORY WAS RECENTLY ISSUED FOR LOCATIONS ALONG AND SOUTH OF HIGHWAYS 2 AND 91. WIDESPREAD SHOWERS WERE ONGOING ACROSS WESTERN AND NORTH CENTRAL NEBRASKA THIS AFTERNOON AND LOOK FOR THIS ACTIVITY TO SHIFT EWD THIS EVENING AS A MID LEVEL JET STREAK TRACKS ACROSS NRN KS. .DISCUSSION... SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...MAIN FORECASTING CONCERN THROUGH MID WEEK CONTINUES TO BE STRAIGHT LINE WIND POTENTIAL IN ASSOCIATION WITH MAJOR CYCLONE DEVELOPMENT OVR THE UPPER MISSISSIPPI VALLEY TUESDAY AND TUESDAY NIGHT. OVER THE NEXT 24 HOURS...SURFACE LOW PRESSURE WILL DEEPEN SIGNIFICANTLY OVR WRN IA/SRN MN TONIGHT INTO EARLY TUESDAY. SURFACE LOW PRESSURE DEEPENS TO 970 MB BY SUNRISE TUESDAY MORNING OVR THE TWIN CITIES. FCST H85 WINDS APPROACH 50 KTS TUESDAY MORNING OVER NRN NEBRASKA...PARTICULARLY ALONG AND NORTH OF HIGHWAY 20. BUFKIT DATA FOR TUESDAY AFTERNOON INDICATING SUSTAINED WIND POTENTIAL OF >40 MPH WITH GUST POTENTIAL APPG 60 MPH TUESDAY AFTERNOON. EVEN COMPROMISING BETWEEN THE GFS AND NAM BUFR SOUNDINGS YIELDS SUSTAINED WINDS OF NEAR 40KTS AND GUSTS TO 55 KTS AT KANW TUESDAY AFTERNOON. WINDS ARE SLIGHTLY LESS AT KVTN AND KONL...BUT STILL AT OR NEAR CRITERIA. CONFIDENCE HAS INCREASED WITH THIS MORNINGS GFS RUN...AS MAV WIND SPEEDS CAME IN AT 34...36 AND 34 FOR VTN...ANW AND ONL TOMORROW. DECIDED TO HOIST A HIGH WIND WARNING ACROSS MY NRN TIER OF COUNTIES TOMORROW WITH A HEALTHY WIND ADVISORY ELSEWHERE. WILL ISSUE A HIGH WIND WATCH FOR WEDNESDAY IN THE SAME AREAS AS STRONG WIND POTENTIAL LOOKS DECENT FOR WEDNESDAY AS WELL. EVEN WITH A SLIGHTLY RELAXED SURFACE PRESSURE GRADIENT WEDS...AS THE SURFACE LOW LIFTS INTO THE GREAT LAKES...WINDS HAVE THE POTENTIAL TO BE STRONGER. COLD AIR ADVECTION IN THE NORTH THANKS TO A BACKDOOR FRONT AND ENHANCED MIXING DUE TO SURFACE HEATING COULD LEAD TO STEEP LOW LAPSE RATES AND EVEN STRONGER WINDS WEDNESDAY. BUFKIT DATA CONTINUES TO HINT AT THIS WITH MIXING HTS EVEN LOWER THAN TUESDAY'S. AT KANW WEDNESDAY AFTERNOON...42 KTS WERE FCST AT 800 FT AGL PER NAM BUFKIT DATA. THESE WINDS SHOULD BE EASILY OBTAINABLE. AND HIGH WIND WATCH WILL BE ISSUED FOR WEDNESDAY ACROSS NRN NEBRASKA. NO DOUBT...MOST OF THE FORECAST AREA WILL DEFINITELY SEE WINDS AT OR ABOVE ADVISORY CRITERIA WEDS...BUT SOME DOUBT EXISTS AS TO HOW FAR SOUTH...HIGH WIND WARNING POTENTIAL EXISTS. THUS THE WATCH FOR NOW. WINDS WILL GRADUALLY DIE DOWN ON WEDNESDAY NIGHT...WITH BREEZY CONDITIONS EXPECTED THROUGH MIDNIGHT. SRLY WINDS ON THURSDAY WILL INCREASE TEMPS MARGINALLY AS WE RECYCLE COOL CANADIAN AIR BACK INTO THE REGION FROM THE SOUTH AND EAST. LONG TERM...FRIDAY THROUGH MONDAY... FRIDAY AND SATURDAY ARE LOOKING WARM...AS RIDGING ALOFT OVERSPREADS THE CENTRAL PLAINS AHEAD OF NEXT SYSTEM DUE IN FOR SUNDAY AND MONDAY. HIGHS TEMPS IN THE 60S TO LOWER 70S ARE EXPECTED FOR BOTH DAYS. REGARDING THE SUNDAY AND MONDAY SYSTEM...ECMWF AND GEM CONTINUE TO BE THE STRONGEST SOLUTIONS. BOTH THESE MODELS BRING A COMPACT BUT FAIRLY INTENSE NEGATIVELY TILTED CLOSED SYSTEM THROUGH THE PLAINS. GFS ON THE OTHER HAND IS NOT AS STRONG AND MORE OPEN. ALL MODELS DUE GENERATE SOME QPF...AND FEEL A SLIGHT CHANCE IS WARRANTED SATURDAY NIGHT AND SUNDAY. HIGHS WILL COOL BACK INTO THE 50S WITH THE PASSAGE OF THE SYSTEM FOR SUNDAY AND MONDAY. THANKS TO GID FOR THE COORDINATION CALLS! && .AVIATION... AREAS OF LIGHT TO MODERATE RAIN WILL CONTINUE INTO THE EVENING HOURS ACROSS WESTERN AND NORTH CENTRAL NEB. VSBY AND CEILINGS WILL MOSTLY STAY ABOVE MVFR THRESHOLDS...BUT MVFR CONDITIONS CANNOT BE COMPLETELY RULED OUT. CONFIDENCE NOT HIGH HOWEVER...AND HAVE NOT INCLUDED IN EITHER THE KVTN OR KLBF TAF/S. CHANCES FOR ANY MVFR SHOULD BE OVER WITH BY 03Z OR SO. SFC WINDS WILL BE NORTHWEST AT 15 TO 25 KTS THROUGH 14Z FRIDAY...AND THEN INCREASE TO 25 TO 35 KTS AFTER 14Z FRIDAY. && .LBF WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING FOR NEZ022>029-035>038-056>059-069>071. WIND ADVISORY FROM 8 AM CDT /7 AM MDT/ TO 8 PM CDT /7 PM MDT/ TUESDAY FOR NEZ022>029-035>038-056>059-069>071. HIGH WIND WARNING FROM 8 AM CDT /7 AM MDT/ TO 8 PM CDT /7 PM MDT/ TUESDAY FOR NEZ004>010-094. HIGH WIND WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR NEZ004>010-094. .SHORT TERM AND SYNOPSIS...BUTTLER .AVIATION AND LONG TERM...TAYLOR
Hazardous weather outlook, Oct 25, 11:17 AM CDT, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1117 AM CDT MON OCT 25 2010 NEZ004>010-022>029-035>038-056>059-069>071-094-261630- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1117 AM CDT MON OCT 25 2010 /1017 AM MDT MON OCT 25 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT. AN ISOLATED THUNDERSTORM CANNOT BE RULED OUT THIS AFTERNOON AS A STRONG DISTURBANCE MOVES ACROSS THE AREA. OTHERWISE...RAIN SHOWERS WILL BE LIKELY. STRONG WINDS ARE ALSO LIKELY THIS AFTERNOON...AND A WIND ADVISORY IS IN EFFECT FOR AREAS ALONG AND SOUTH OF A LINE FROM RUSHVILLE TO BARTLETT. NORTHWEST WIND GUSTS TO 50 MPH ARE POSSIBLE IN THE ADVISORY AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A LOW PRESSURE SYSTEM WILL INTENSIFY OVER THE NORTHERN GREAT LAKES TUESDAY AND WEDNESDAY. NORTHWEST WINDS WILL INCREASE ACROSS THE AREA AS A RESULT OF THE STORM...AND GUSTS OF 50 MPH OR HIGHER MAY OCCUR BOTH TUESDAY AND WEDNESDAY. STAY TUNED FOR THE LATEST FORECAST REGARDING THIS POTENTIAL HIGH WIND EVENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE TAYLOR
In the hours before
Local storm report, Oct 25, 1:44 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
144 PM CDT MON OCT 25 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1241 PM NON-TSTM WND GST IMPERIAL 40.52N 101.64W
10/25/2010 M51 MPH CHASE NE AWOS
&&
BTAYLORThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 11:29 AM CDT | Wind Advisory | LBF | Arthur, Blaine, Chase, Custer, Deuel, Frontier and 13 more | 7 hr |
| Oct 25, 3:13 PM CDT | High Wind Watch | LBF | Boyd, Brown, Cherry, Garfield, Holt, Keya Paha and 4 more | 36 hr |
| Oct 25, 3:13 PM CDT | Wind Advisory | LBF | Arthur, Blaine, Chase, Custer, Deuel, Frontier and 13 more | 26 hr |
Nearby
High Wind Warnings in Nebraska, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.